advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Anchorage, Alaska, USA:

While I was taking Glucophage, I experienced shortness of breath while doing any kind of exercise so I stopped taking the medication and the behavior slowly disappeared, but a month later I was placed on Humalog, after which the behaviors returned. In addition to the aforementioned, I am dealing with vision problems, shortness of breath,dry mouth, and heart problems. To date, I have been off the medication for three weeks. The vision problem is not as severe, but the heart problems and shortness of breath is still present. I am now told that I will have to go back on the Humalog to control after meal highs, and I also am taking Lantus (insulin glargine), as well as a medication for high blood pressure.

I talked to my doctor who stated that the medication is not the problem. Are shortness of breath, dry mouth, rash and vision problems side effects of the medication?

Answer:

Dry mouth and vision problems are not specific side effects of the medicine but are side effects associated with high sugars and poor control of your diabetes. A rash can occur with any medication you take. The shortness of breath could be from your heart problem. I anticipate that you have symptoms from multiple problems. You need to work with your physician to work out what is drug-related with what is from underlying disease.

JTL

DTQ-20020222224443
Original posting 14 Mar 2002
Posted to Insulin Analogs and Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:32
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.